Fake menopause

Am still deciding whether to have the fake menopause injections- have my first post-op appointment on wed and think they might say to have my first injection there as was supposed to have already with GP but he wont do it until has spoken to my gynae.

Already have had some very helpful advice on here but wanted to do a bit of a mini poll on 4 main questions that won't leave my mind. Any answers greatfully recieved.

1. Which drug were you on?

2. Did you put weight on? If so how much?

3. Did you conceive after (worried about risk of periods not returning as yet to have children)

4. Are you glad you had it? Did it work?

Thank you. So hard to know what to do. A few people have told me just get pregnant, but just not quite right time. However in a year or two it will be...who knows what is best ???x

5 Replies

oldestnewest
  • Hi

    I can understand your apprehension, I was very much the same and in the summer I decided against having the injections but by December things were so bad that I decided to give them a go. So answers to your questions:

    1. I'm on prostap - so far I have had 2 x 1 month injections and 1 x 3 month injections. Main difference I've noticed between the doses is the localised reaction to the injection - had a bruise from the 1 month dose but huge lump and bruise to the 3 mth dose which is only just going down a week after having it.

    2. It's been 8-9 weeks so far and yes I've put weight on but I've had a lot of other stuff going on so can't say with any certainty that its due to the prostap.

    3. Can't answer this yet, il be on prostap until December/January and will start trying to conceive again then so I hope it's possible and doesn't have any negative effects but I didn't manage to get pregnant when I was trying last year before the prostap.

    4. So far I'm glad I decided to try it. I was struggling to do anything before, pain was insane, I was constantly drugged up and work was getting close to impossible. In the last week I've taken a few paraceatomol and that's it. Yes the side effects are not great, I am struggling with the hot flushes, achey joints and sleep is a real issue but its had a real effect on my pain and given me a very much needed break for a bit.

    Hope this helps a bit

    Hayls x

  • Hello I was on zoladex for 3 months... It was the best pain relief! I had hardly any pain and I am stage 3 going on stage 4 endo. So very severe!

    The side effects were the worst with hot flushed night sweats and acne.

    I didnt have any weight gain but I did get emotional!

    Looking back it was the best treatment and my 10cm by 10cm cyst shrunk down to2cm by 2cm ready for my 2nd laproscopy! Seriously recommend it, they numb your tummy so you do not feel the injection. JUST DO NOT LOOK AT THE NEEDLE!!

    You do not feel anything going in, but from about 2 weeks into the injection, you will feel yourself with the hot flushes...

    I am not ready for children yet but my consultant said as my endo is so severe, it will prob have to be IVF for me but not to rule out that I still have a chance of becoming pregnant naturally. Plus I only have 1 ovary sort of working (ovulates once every 4 months after tests) So it really does depend on you personally :)

    Hope it helps xxx

  • Hello well i might not be much help but ive been on decapeptyl and livial for 3 weeks and had bad side effects from day one. Stomach n back pain, bleeding, discharge, joint pain, hot flushes, cant sleep, moods up and down. I may be one of the unlucky ones but its been hard for me so far. I am back to see my gynae a month early because of these side effects ive had. I have spoke to alot of woman tho who love the treatment and would stay on it but i cant say that yet. I cant answer anything about fertility as even my doc wont give me a straight answer. I have also heard that its not long before the endo comes back after which is making me think why am i putting myself through it. Really hope i havent put u off as we are all diff but thought i would be honest with you. Hope u can decide what to do, xx

  • I was on decapeptyl 11.25mg (injection) and tbolone 2.5mg (hrt) for 3 months I wish I was in you position and had asked for advise before I got the injection, I had all the same symptoms as previous comment and I've also had cystitis and bv both due to the fact the injection "dried me up" down below witch cause an imbalance in the ph levels, I am now on my second set of antibiotics I am now taking more painkillers than before the injection and the hot flushes are horrible.

    All I can say is it didn't work for me and I can't wait to start ovulating again to get back to the good old pill, I have also starting taking evening primrose oil, zinc and magnesium daily as I read somewhere this can help.

    I hope u make the right decision for you I just had to tell u what has happening to me.

    Good luck x

  • Hi there,

    I'm afraid my experience was a bad one! I was put on Zoladex for six months after having a laparoscopy in January of last year. I didn't put weight on to start off with but was getting married in March so think it was the busy-ness of that period that kept it off. After the wedding I went from a size 12 up to a 14. I have been told that could have been put sown to wedded bliss though!

    While I was on these injections I was weepy, having hot flushes and just generally not feeling great. I finished my course in June last year and have only had two periods since then, one in late October and one at the beginning of January. (The consultant did tell me that this was "quite unusual"). Each time I bleed though they are excruciating and very heavy. My husband and I are trying to conceive but a day 21 progesteron test told me that I wasn't ovulating so I am now waiting to see the fertility specialist.

    This is again just my experience and may be a lot more positive for you. Just do what feels right for you and fingers crossed you will fare better than I did! I wasn't given the option of having them or not like you and they stuck me with it when I was still woozy from the anaesthetic so I didn't have the presence of mind to ask more about it or for some time to think about it before making a decision. The only benefit was no period at my wedding or honeymoon as they are a nightmare for me! Sorry if this sounds so negative.

    Good luck!